MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance/was stuck in the the sheath.The patient was undergoing a coil embolization procedure to treat a middle cerebral artery (mca) ruptured saccular aneurysm.The aneurysm max diameter was 2.5mm and the neck diameter was 2mm.The patient's blood flow was normal, and vessel tortuosity was moderate.It was reported that there was an issue with the axium prime bare 3d 2mm x 3cm extra soft coil.Resistance was felt in sheath when pushing the coil into the microcatheter.The coil was pulled back and another attempt was made at delivery, but the resistance persisted.The physician decided to use another manufacturer's coil of the same size to complete the procedure.There was no harm or injury to the patient associated with this event.Additional information was received reporting that a continuous saline flush was administered and maintained as indicated in the ifu.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.There was no damage observed to the axium coil device.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box; within an opened axium prime outer carton; within an opened axium prime inner pouch; within a dispenser coil and within an introducer sheath.Visual inspection/damage location details: the introducer sheath was found assembled inverted on the pusher with the wavelock at the distal end.No damages or irregularities were found with the introducer sheath.The axium prime pusher was found broken at ~46.7cm from the distal end with the release wire also broken at the same location.The proximal segment was not returned for analysis.The implant coil was found stretched and damaged with the polypropylene filament unbroken.Testing/analysis: the axium prime implant coil tip od (outer diameter) was measured and found to be 0.0109¿ which is within specification (specification: 0.0108¿ +.0010¿/-.0020¿).The introducer sheath id (inner diameter) was measured and found to be 0.0175¿ (0.4445mm) which is within specification (specification: 0.46mm ±0.02mm).The implant coil could not be retracted back within the introducer sheath as the pusher was found broken.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.The axium prime implant coil was found damaged/stretched.There were no reported issues pushing the axium prime implant coil from within the introducer sheath during hydration per ifu.Therefore, it is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv/sheath not fully seated within the hub) subsequently causing the implant coil to become stuck.Advancing the coil against resistance would result in damage to the implant.In addition, the introducer sheath was found inverted on the pusher.It is likely that resistance would occur when attempting to push the implant coil out from this portion of the introducer sheath as this portion of the introducer sheath is designed to create resistance with the pushwire portion of the axium prime coil.It is likely that the customer inadvertently inverted the axium prime coil following hydration or inspection.The pusher was found broken.The cause of the break could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22009564
Report Number9617601-2025-00458
Device Sequence Number5356130
Product Code KRD
UDI-Device Identifier00763000313685
UDI-Public00763000313685
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2026
Device Model NumberAPB-2-3-3D-ES
Device Catalogue NumberAPB-2-3-3D-ES
Device Lot Number227097342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2025
Initial Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale